Alert archive / Michigan / Small Craft Advisories in 2019
Small Craft Advisory 40, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 14, 2019, 3:42 PM EDT. It took effect at Sep 15, 2019, 5:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2019, 3:42 PM EDT (19:42 UTC)
- In effect from
- Sep 15, 2019, 5:00 AM EDT
- Expired
- Sep 15, 2019, 5:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 3:29 PM EDT, 13 minutes earlier.
Area forecast discussion, Sep 14, 3:29 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 PM EDT Sat Sep 14 2019
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 235 PM EDT Sat Sep 14 2019
- Showers with a few embedded thunderstorms expected to move in
toward daybreak Sunday.
- Gusty winds on Sunday will bring the return of hazardous
swimming and boating conditions for most of the day on Sunday.
- The upcoming week looks significantly drier than last week.
&&
.DISCUSSION...(This evening through next Saturday)
Issued at 235 PM EDT Sat Sep 14 2019
A beautiful day continues across Lower Michigan as we enjoy the
sunshine wedged between fast-moving weather systems. The next
round of rain and gusty winds moves into the area after midnight
tonight associated with a weak surface low and supporting H5
shortwave to our north. Instability will be limited, due in part
to the overnight timing, but an approx 40 kt low-level jet will
help hold the area of showers together across the Lake and into
Lower Michigan. We are thinking there will probably be a few
embedded thunderstorms within the rain, but should be fairly
garden-variety and elevated in nature. Once the rain moves out of
the area Sunday morning, its looking likely low clouds will take a
while to dissipate through at least early afternoon, but
eventually some clearing should move in by evening.
Beginning Sunday night, a significant upper level ridge of high
pressure will build over the plains, resulting in warming
temperatures, lots of sunshine, and drier conditions for almost
all of the upcoming week. After tomorrow (Sunday), the next chance
of any widespread doesn't move in until Thursday afternoon, and
even that is still very uncertain at this point. These warmer
temperatures and sunshine will help soils dry out after multiple
inches of rain last week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 228 PM EDT Sat Sep 14 2019
Beautiful day unfolding across the area as expected. Still
expecting lower cigs and rain to move into the area after midnight
tonight. Have added mention of vicinity thunderstorms in
MKG/GRR/AZO/BTL TAFs toward morning, but am not thinking these
storms will become strong or significant, as instability is
limited. Its looking more likely that low clouds/MVFR cigs may
stick around for much of the day tomorrow, along with the gusty
southwest winds, before conditions finally start to improve Sunday
afternoon.
&&
.MARINE...
Issued at 235 PM EDT Sat Sep 14 2019
Hazardous swimming and boating conditions have ended for today,
but the break will be short-lived. Gusty southwest winds will
spread across Lake Michigan early Sunday morning and persist
through Sunday afternoon. This will be a fairly brief (12 hour)
window of stronger winds, but will be enough to ramp winds and
waves back into Small Craft Advisory conditions as well as bring
the return of hazardous swimming conditions along the beaches of
Eastern Lake Michigan. Thus both a Small Craft Advisory and Beach
Hazards Statement have been hoisted.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Sunday morning through Sunday
afternoon for MIZ037-043-050-056-064-071.
LM...Small Craft Advisory from 5 AM to 5 PM EDT Sunday for LMZ844>849.
&&
SYNOPSIS...AMD
DISCUSSION...AMD
AVIATION...AMD
MARINE...AMDHazardous weather outlook, Sep 14, 12:29 PM EDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1229 PM EDT Sat Sep 14 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-151630- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1229 PM EDT Sat Sep 14 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight A few non-severe thunderstorms are possible between about 3am and 9am Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few non-severe thunderstorms are possible between about 3am and 9am Sunday morning. Another round of storms may occur toward the end of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-151630- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1229 PM EDT Sat Sep 14 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Conditions will become hazardous for swimming and boating for parts of the region after midnight tonight and on Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions will become hazardous for swimming and boating for parts of the region after midnight tonight and on Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Sep 14, 10:22 AM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 AM EDT SAT SEP 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 1 ESE PAW PAW 42.22N 85.88W
09/13/2019 M1.53 INCH VAN BUREN MI COCORAHS
COCORAHS STATION MI-VB-12 PAW PAW 0.7 ESE.
0500 AM HEAVY RAIN 4 SSE SHEPHERD 43.47N 84.67W
09/14/2019 M1.21 INCH ISABELLA MI COCORAHS
COCORAHS STATION MI-IS-5 4 SSE SHEPHERD.
0700 AM HEAVY RAIN 2 NW BEECHWOOD 42.82N 86.15W
09/14/2019 M1.08 INCH OTTAWA MI COCORAHS
COCORAHS STATION MI-OW-49 HOLLAND 4.2 NW.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:12 AM EDT | Beach Hazards Statement | GRR | Mason, Muskegon, Oceana, Ottawa | 9 hr |
| Sep 14, 3:41 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 25 hr |
Nearby
Small Craft Advisories in Michigan, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.